Alert archive / Pennsylvania / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Cleveland, OH

August 7, 2007Erie County, Pennsylvania

NWS Cleveland, OH issued this flash flood warning at Aug 7, 2007, 9:35 PM EDT for Erie County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2007, 9:35 PM EDT (01:35 UTC)
Expired
Aug 8, 2007, 1:30 AM EDT
In force
4 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text
Flood severity
None

County Erie County, PA

The radar

The Buffalo radar (KBUF), 154 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 080139
FFWCLE
PAC049-080530-
/X.NEW.KCLE.FF.W.0010.070808T0135Z-070808T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ERIE COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 130 AM EDT

* AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT ANOTHER ONE TO TWO INCHES OF RAIN HAVE FALLEN THIS EVENING IN 
AN AREA THAT RECEIVED SEVERAL INCHES OF RAIN AROUND MIDDAY. FLASH 
FLOODING IS LIKELY ON THIS SATURATED GROUND SOUTH OF I-90 FROM 
FRANKLIN CENTER TO CORRY. ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED 
BY 11 PM.

* LOCATIONS IN THE WARNING INCLUDE SOUTH CENTRAL ERIE COUNTY. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4200 8030 4186 8021 4186 7962 4205 7979

$$

FITZ
1 follow-up statement
000 
WGUS71 KCLE 080255
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1051 PM EDT TUE AUG 7 2007

PAC049-080530-
/X.CON.KCLE.FF.W.0010.000000T0000Z-070808T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE PA-
1051 PM EDT TUE AUG 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA...

ONE TO TWO INCHES OF RAIN FELL THIS EVENING IN AN AREA THAT RECEIVED 
SEVERAL INCHES OF RAIN EARLIER IN THE DAY. THOUGH THE THE 
THUNDERSTORMS THAT PRODUCED THE HEAVY RAINS THIS EVENING HAVE MOVED 
EAST...DOPPLER RADAR WAS SHOWING THAT MORE THUNDERSTORMS WILL MOVE 
ACROSS INTO THE AREA BEFORE MIDNIGHT.  ANOTHER ONE TO ONE AND HALF 
INCHES OF RAIN IS LIKELY FROM THESE STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERFORD

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4200 8030 4186 8021 4186 7962 4205 7979

$$

WCR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 8:40 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 7, 8:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT TUE AUG 7 2007

.SYNOPSIS...
A FRONT NEAR LAKE ERIE WILL WAVER BACK AND FORTH IN THE AREA THROUGH
THURSDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT FROM WEST TO
EAST.  HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND LAST
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
UPDATED TO INCREASE POPS TO LIKELY WRN TWO THIRDS OR FORECAST AREA
FOR TONIGHT. MORE TSRA NW IN WILL MOVE EAST OVERNIGHT...NOT SURE
HOW FAR THEY WILL HOLD TOGETHER...BUT ENOUGH TO WARRANT LIKELY
POPS VICE CHC.

A NUMBER OF THINGS TO LOOK AT THIS EVENING RANGING FROM POSSIBLE
ADDITIONAL FLOODING TO SEVERE TSRA. MORNING INTO MIDDAY PRECIP HAS
HELPED TO STABILIZE THE NORTHEASTERN 2/3 OF THE AREA SO THINK SEVERE
THREAT SHOULD BE LIMITED TO MAINLY THE SOUTHWESTERN THIRD OF THE CWA.

&&

.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
WEAK HIGH PRESSURE RIDGE MOVING ACROSS THE AREA WED SHOULD HELP TO
DECREASE COVERAGE OF CONVECTION...ESPECIALLY OVER AND NEAR LAKE ERIE
AS LIGHT FLOW TURNS MORE NORTHERLY.  FURTHER SOUTH SHOULD SEE SCT
TSRA OCCUR BUT MAINLY IN THE AFTERNOON...SOME OF THE STORMS COULD
AGAIN BE SEVERE.

NEXT WAVE OF LOW PRESSURE ON TRACK FOR THURSDAY AND THURSDAY NIGHT
PER NGM AND NAM FOR MORE WIDESPREAD TSRA WITH POSSIBLE FLOODING AND
SEVERE WEATHER AS AIRMASS REMAINS VERY MOIST AND UNSTABLE WITH PWS
OF AROUND 2 INCHES AND LIS PROGGED OF MINUS 4 TO 5. GFS DIFFERS
WITH WAVE ON WED THEN EVERYTHING TO OUR SOUTH ON THU AND THU NITE.
WL SMOOTH DIFFERENCES WITH MODELS AS EXPECT FRONT TO REMAIN IN AREA
AS WEAKS WAVES MOVE ALONG SO CHANCE OF PRECIP IN EVERY PERIOD SEEMS
A REASONABLE MOVE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WITH ENOUGH WRAP MOISTURE AND UPPER TROFINESS LINGERING WILL
CONTINUE SMALL CHANCE FOR CONVECTIVE PRECIP ON FRIDAY.  AFTER THIS
HIGH PRESSURE BUILDING IN SHOULD MEAN DRY WEATHER ON THE WEEKEND AND
PROBABLY THROUGH MONDAY. WILL BRING IN SLIGHT CHANCE FOR TUESDAY PER
GUIDANCE AS WEAK FRONT SAGS NEAR LAKE ERIE.  GUIDANCE APPEARS TOO
WARM FRI AND SAT WITH EXPECTED NLY FLOW.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THUNDERSTORMS DEVELOPED ACROS WESTERN AREAS THIS EVENING IN WARM
MOIST UNSTABLE AIR. TSTMS STARTING TO BECOME MORE ORGANIZED AND
MAY DEVELOP INTO MCS.L LOCAL IFR CONDITIONS IN TSTMS WITH GUSTY
WINDS THROUGH ABOUT 06Z. THEN LOW MVFR/IFR VSBY IN FOG WEDNESDAY
MORNING. SCATTERED THUNDERSTORMS WITH LOCAL IFR CONDITIONS IN
HEAVIER THUNDERSTORMS AGAIN WEDNESDAY AFTERNOON.

OUTLOOK... FRONT COULD MOVE BACK NORTH INTO AREA THURSDAY AND
FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF
THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR
GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY.

&&

.MARINE...
LIGHT FLOW WILL CONTINUE FROM THE SOUTH AND SOUTHWEST OVER THE NEXT
SEVERAL PERIODS AS STATIONARY FRONT REMAINS IN PLACE OVER THE LAKE.
THUNDERSTORMS WILL BE A PROBLEM FOR MARINE INTERESTS BY PRODUCING
LOCALLY HIGHER WINDS AND WAVES. WAVE OF LOW PRESSURE WILL MOVE EAST
NORTHEAST ACROSS THE LAKE THURSDAY AND THURSDAY NIGHT. NEXT COLD
FRONT DUE IN ACROSS THE AREA FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...DJB/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...DJB/KOSARIK
AVIATION...RANDEL
MARINE...LOMBARDY
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT TUE AUG 7 2007

LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089-
PAZ001>003-081030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
627 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

OHZ006-017-027-036-037-081030-
WOOD-HANCOCK-WYANDOT-MARION-MORROW-
627 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS
AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO
OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT
THE HEAT ADVISORY.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE
DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS
CAPABLE OF LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 7, 6:08 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     4 W NORTH BLOOMFIELD    41.44N 80.96W
08/07/2007                   TRUMBULL           OH   LAW ENFORCEMENT

            TREE LIMBS AND WIRES DOWN.

1200 PM     FLOOD            BROOK PARK              41.40N 81.83W
08/07/2007                   CUYAHOGA           OH   NWS EMPLOYEE

            BROOK PARK ROAD FLOODED

1206 PM     FLOOD            MILL VILLAGE            41.88N 79.97W
08/07/2007                   ERIE               PA   LAW ENFORCEMENT

            FLOODED UNDERPASS ON ROUTE 6

1206 PM     TSTM WND DMG     ERIE                    42.13N 80.09W
08/07/2007                   ERIE               PA   LAW ENFORCEMENT

            TREE DOWN ON HOUSE

1215 PM     TSTM WND DMG     CORRY                   41.93N 79.64W
08/07/2007                   ERIE               PA   POST OFFICE

            TREE LIMBS DOWN.

0930 AM     TSTM WND DMG     CLEVELAND               41.48N 81.68W
08/07/2007                   CUYAHOGA           OH   LAW ENFORCEMENT

            TREE LIMBS DOWN

0953 AM     FLOOD            CLEVELAND               41.48N 81.68W
08/07/2007                   CUYAHOGA           OH   TRAINED SPOTTER

            INTERSTATE 90 FLOODED AT DEAD MANS CURVE. WATER UP TO
            BOTTOM OF SEMI TRAILER.

0355 PM     TSTM WND DMG     WOODCOCK                41.75N 80.08W
08/07/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN.

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:24 AM EDTAreal Flood WarningCLEErie6 hr
Aug 8, 3:05 PM EDTFlash Flood WatchCLECrawford, Erie31 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.